Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 6, 2006, 5:09 PM CDT for Wheeler County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 5:09 PM CDT (22:09 UTC)
- Expired
- Apr 6, 2006, 5:29 PM CDT
- In force
- 20 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 166 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -236 m²/s²
- 0-3 km storm-relative helicity
- -299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 062209 SVRLBF NEC183-062300- /O.NEW.KLBF.SV.W.0005.060406T2209Z-060406T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 509 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 600 PM CDT * AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. SIREN ACTIVATION IS SUGGESTED. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF HIGHWAY 281 MILE MARKER 135...OR ABOUT 22 MILES WEST OF ALBION...AND MOVING NORTHWEST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 281 MILE MARKER 135 BY 520 PM CDT HIGHWAY 281 MILE MARKER 140...BARTLETT AND ERICSON BY 525 PM CDT 8 MILES SOUTHWEST OF HIGHWAY 281 MILE MARKER 145 BY 530 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4176 9874 4176 9830 4208 9831 4208 9875 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 062229 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 PM CDT THU APR 6 2006 NEC183-062239- /O.CAN.KLBF.SV.W.0005.000000T0000Z-060406T2300Z/ WHEELER NE- 529 PM CDT THU APR 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4176 9874 4176 9830 4208 9831 4208 9875 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:30 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 6, 2:30 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT THU APR 6 2006
THE FORECAST FOR THIS CYCLE FOCUSES ON SEVERAL PARAMETERS TONIGHT
THROUGH FRIDAY. DISPOSITION OF THE HIGH WIND WATCH AND WARNING IS A
PRIORITY ALONG WITH THE COVERAGE...TYPE AND CHARACTER OF
PRECIPITATION.
.NEAR TERM...
STRONG COLD ADVECTION IN THE LOWER 100MB OF THE TROPOSPHERE WILL
ALLOW FOR THE 45-55KT WIND AT 800MB TO MIX DOWN TO THE SURFACE...
ESPECIALLY IN THE WESTERN HALF OF THE STATE. KNOCKING OFF SOME FOR
FRICTION...WE ARE STILL CONSIDERING HIGH END ADVISORY CRITERIA IN
THE CENTRAL AND NORTH CENTRAL ZONES TO LOW END WARNING CRITERIA IN
THE WEST AND SOUTHWEST.
TURNING ATTENTION TO PRECIPITATION...THE STORM SYSTEM CROSSING
NEBRASKA IS LIKELY TO PRODUCE THUNDERSTORMS INITIALLY WITH ELEVATED
CONVECTION IN THE WRAPAROUND OVER NORTHERN AND WESTERN NEBRASKA
UNTIL ABOUT 06Z WHEN IT STRATIFIES. BECAUSE 850-700MB THICKNESS IS
AT OR BELOW 1545M AT 12Z...SNOW WILL PROBABLY MIX WITH THE RAIN IN
THE WEST UNTIL EARLY FRIDAY AFTERNOON. THEN...THE PRECIPITATION IS
EXPECTED TO TAPER OFF FROM THE NORTH.
A QUIET PERIOD IS THEN EXPECTED SATURDAY AND SUNDAY WITH WARMER
TEMPERATURES AS AN UPPER RIDGE MOVES OVER THE PLAINS.
&&
.EXTENDED...
RETURN FLOW BEGINNING SUNDAY WILL BRING GULF MOISTURE UP INTO
CENTRAL AND WESTERN NEBRASKA AHEAD OF ANOTHER FRONT/STORM SYSTEM.
THE FRONT IS EXPECTED TO CROSS NEBRASKA MONDAY NIGHT AND TUESDAY.
CONVERGENCE WITH THE SYSTEM AND ELEVATED FRONTOGENESIS WILL GENERATE
ENOUGH LIFT FOR PRECIPITATION TO DEVELOP. THE 800MB BASED LIFTED
INDICES INDICATE INSTABILITY...SO THE CHARACTER OF THE PRECIPITATION
WILL BE CONVECTIVE. THUS WE ARE PUTTING IN A CHANCE FOR
THUNDERSTORMS MONDAY NIGHT AND TUESDAY ENDING TUESDAY NIGHT. THEN IT
APPEARS THAT THE NEXT CHANCE IS LATE THURSDAY OR FRIDAY WITH ANOTHER
SYSTEM. FOR THE TIME BEING...WE WILL GO WITH A TOKEN MENTION OF A
SLIGHT CHANCE IN NORTH CENTRAL NEBRASKA THURSDAY AFTERNOON AND
EVENING.
&&
.SYNOPSIS...
AT 19Z...6.7U IMAGERY SHOWED A MATURE CYCLONE OVER THE
YELLOWSTONE PARK REGION. THE COMPOSITE RADAR IMAGE SHOWED
THUNDERSTORMS ACROSS THE MIDDLE OF SOUTH DAKOTA AND IN CENTRAL
KANSAS. CONVECTIVE DEVELOPMENT WAS ALSO INDICATED IN SOUTHWEST
NEBRASKA IN THE AREA OF ELEVATED FRONTOGENESIS INDICATED BY 6.7U
IMAGERY. ANALYSIS OF THE 19Z MSL DATA SHOWED A 988MB LOW PRESSURE
CENTER IN NORTHWEST KANSAS NEAR HILL CITY AND ANOTHER 989MB CENTER
IN CENTRAL NEBRASKA SOUTHEAST OF KEARNEY. A COLD FRONT WAS STRETCHED
FROM THE KANSAS LOW INTO THE OKLAHOMA PANHANDLE WEST OF GAGE. THE
DRY LINE RUNNING FROM EAST OF HAYES AND GREAT BEND KANSAS TO JUST
WEST OF WICHITA.
&&
LBF WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING 07/06Z-08/00Z...NEZ004-094-022>024-035/036-056>059
-069>071
WIND ADVISORY 07/06Z-08/00Z...NEZ005>010-025>029-037-038
&&
SPRINGERHazardous weather outlook, Apr 6, 3:37 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT THU APR 6 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-071200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT THU APR 6 2006 /237 PM MDT THU APR 6 2006/ ...HIGH WIND WARNING THROUGH FRIDAY WEST OF A NORTH PLATTE TO VALENTINE LINE AND WIND AVISORY EAST THROUGH FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A LARGE PART OF THE OUTLOOK AREA THROUGH MIDNIGHT. SOME OF THESE STORM MAY CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY EAST OF HIGHWAY 83. THE THUNDERSTORM THREAT WILL DECREASE AFTER MIDNIGHT HOWEVER NORTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH. GUSTS OVER 50 MPH WILL ALSO BE POSSIBLE WEST OF A VALENTINE TO NORTH PLATTE LINE. THE RAINFALL MAY MIX WITH OR CHANCE TO SNOW OVER WESTERN PORTIONS OF THE AREA...MAINLY WEST OF HIGHWAY 61 AND WHEN COMBINED WITH THE STRONG WINDS...PRODUCE AREAS OF LIMITED VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTH TO NORTHEAST WINDS WILL REMAIN IN THE 25 TO 40 MPH RANGE THROUGH MUCH OF THE DAY ON FRIDAY...AND CONTAIN GUSTS UP TO 50 MPH EAST OF A VALENTINE TO NORTH PLATTE LINE. SNOW MAY COMBINE WITH THE WIND TO LIMIT VISIBILITIES THROUGH THE MORNING HOURS...HOWEVER THE WET WEATHER IS EXPECTED TO LIMIT BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS AREAS ALONG AND EAST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Apr 6, 4:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 6 S SENECA 41.96N 100.83W
04/06/2006 E1.00 INCH THOMAS NE PUBLIC
&&
JSWEETLocal storm report, Apr 6, 5:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 NW ELSMERE 42.18N 100.21W
04/06/2006 E1.00 INCH CHERRY NE PUBLIC
PEA TO QUARTER SIZE HAIL COVERING THE GROUND...LASTING 10
MINUTES
&&
ADOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:48 AM CDT | High Wind Warning | LBF | Arthur, Chase, Cherry, Deuel, Frontier, Garden and 8 more | 35 hr |
| Apr 6, 2:52 PM CDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 13 more | 28 hr |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 44 min |
| Apr 6, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Apr 6, 4:46 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 59 min |
| Apr 6, 4:53 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 37 min |
| Apr 6, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Apr 6, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Apr 6, 5:36 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| Apr 6, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 46 min |
| Apr 6, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Apr 6, 6:18 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Apr 6, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 56 min |
| Apr 6, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 26 min |
| Apr 6, 6:41 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.